Alert archive / Minnesota / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 53, NWS Duluth, MN

June 14, 2012Carlton County, Pine County, Saint Louis County, Minnesota; Douglas County, Wisconsin

NWS Duluth, MN issued this severe thunderstorm warning at Jun 14, 2012, 2:04 PM CDT for Carlton County, Pine County, Saint Louis County, Minnesota; Douglas County, Wisconsin. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2012, 2:04 PM CDT (19:04 UTC)
Expired
Jun 14, 2012, 3:00 PM CDT
In force
56 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Carlton County, MN, Pine County, MN, Saint Louis County, MN, Douglas County, WI

The radar

The Duluth radar (KDLH), 30 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 2:25 PM CDTHAIL 1Holyoke, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 7.1 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2012-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2012-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 475 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1268 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
475 m²/s²
0-3 km storm-relative helicity
442 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

173 
WUUS53 KDLH 141904
SVRDLH
MNC017-115-137-WIC031-142000-
/O.NEW.KDLH.SV.W.0053.120614T1904Z-120614T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
204 PM CDT THU JUN 14 2012

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARLTON COUNTY IN NORTHEAST MINNESOTA...
  NORTHERN PINE COUNTY IN EAST CENTRAL MINNESOTA...
  EXTREME SOUTH CENTRAL ST. LOUIS COUNTY IN NORTHEAST MINNESOTA...
  WESTERN DOUGLAS COUNTY IN NORTHWEST WISCONSIN...

* UNTIL 300 PM CDT

* AT 202 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SAWYER
  TO BRUNO...AND MOVING EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  CLOQUET...NICKERSON AND DUQUETTE AROUND 210 PM CDT.
  SCANLON...THOMSON...SCOTTS CORNER AND CARLTON AROUND 215 PM CDT.
  ESKO...WRENSHALL...PLEASANT VALLEY AND HOLYOKE AROUND 220 PM CDT.
  FOND DU LAC...PROCTOR...KINGSDALE AND HARLIS AROUND 225 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4619 9295 4676 9284 4676 9206 4673 9204
      4669 9196 4670 9194 4670 9182 4673 9172
      4618 9181
TIME...MOT...LOC 1904Z 270DEG 41KT 4667 9260 4623 9265
WIND...HAIL <50MPH 1.00IN

$$

BERDES
4 follow-up statements
019 
WWUS53 KDLH 141923
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
223 PM CDT THU JUN 14 2012

MNC017-115-137-WIC031-142000-
/O.CON.KDLH.SV.W.0053.000000T0000Z-120614T2000Z/
CARLTON MN-PINE MN-ST. LOUIS MN-DOUGLAS WI-
223 PM CDT THU JUN 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
DOUGLAS...EXTREME SOUTH CENTRAL ST. LOUIS...NORTHEASTERN PINE AND
EASTERN CARLTON COUNTIES UNTIL 300 PM CDT...

AT 223 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR PATZAU...OR 15 MILES SOUTHWEST OF SUPERIOR...
MOVING EAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  SUPERIOR...PROCTOR...NEW DULUTH...OLIVER...WEST DULUTH...SOUTH
  RANGE...BENNETT...SOLON SPRINGS...HAWTHORNE...WENTWORTH...POPLAR...
  GARY NEW DULUTH AND SAINT CROIX FLOWAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4621 9181 4626 9255 4676 9253 4676 9206
      4673 9204 4669 9196 4670 9194 4670 9182
      4673 9172
TIME...MOT...LOC 1923Z 258DEG 47KT 4654 9222
WIND...HAIL <50MPH 1.00IN

$$
 MILLER
575 
WWUS53 KDLH 141934
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
234 PM CDT THU JUN 14 2012

MNC115-141942-
/O.CAN.KDLH.SV.W.0053.000000T0000Z-120614T2000Z/
PINE MN-
234 PM CDT THU JUN 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PINE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF PINE COUNTY.

LAT...LON 4626 9220 4635 9229 4641 9229 4642 9236
      4643 9238 4675 9237 4676 9206 4673 9204
      4669 9196 4670 9182 4673 9172 4621 9181
TIME...MOT...LOC 1932Z 256DEG 51KT 4661 9200

$$

MNC017-137-WIC031-142000-
/O.CON.KDLH.SV.W.0053.000000T0000Z-120614T2000Z/
CARLTON MN-ST. LOUIS MN-DOUGLAS WI-
234 PM CDT THU JUN 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
DOUGLAS...EXTREME SOUTH CENTRAL ST. LOUIS AND EASTERN CARLTON
COUNTIES UNTIL 300 PM CDT...

AT 232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
SOUTH RANGE...OR 7 MILES SOUTH OF SUPERIOR...MOVING EAST AT 55 MPH.

AT 229 PM CDT...WIND DAMAGE AND POWER LINES BLOWN DOWN WAS REPORTED 
NEAR HIGHWAY 2 AND MIDWAY ROAD.

LOCATIONS IMPACTED INCLUDE...
  SOLON SPRINGS...BENNETT...HAWTHORNE...WENTWORTH AND POPLAR.
  U.S. HIGHWAYS 2 AND 53 THROUGH DULUTH AND SUPERIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4626 9220 4635 9229 4641 9229 4642 9236
      4643 9238 4675 9237 4676 9206 4673 9204
      4669 9196 4670 9182 4673 9172 4621 9181
TIME...MOT...LOC 1932Z 256DEG 51KT 4661 9200
WIND...HAIL 60MPH 1.00IN

$$
 MILLER
118 
WWUS53 KDLH 141945
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
245 PM CDT THU JUN 14 2012

MNC017-137-141955-
/O.CAN.KDLH.SV.W.0053.000000T0000Z-120614T2000Z/
CARLTON MN-ST. LOUIS MN-
245 PM CDT THU JUN 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL ST.
LOUIS AND EASTERN CARLTON COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED EAST OUT OF THE 
WARNED AREA.

LAT...LON 4632 9212 4660 9220 4674 9208 4671 9202
      4671 9200 4669 9196 4670 9182 4673 9173
      4672 9172 4631 9183
TIME...MOT...LOC 1945Z 254DEG 48KT 4663 9177

$$

WIC031-142000-
/O.CON.KDLH.SV.W.0053.000000T0000Z-120614T2000Z/
DOUGLAS WI-
245 PM CDT THU JUN 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
DOUGLAS COUNTY UNTIL 300 PM CDT...

AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
WENTWORTH...OR 11 MILES SOUTHEAST OF SUPERIOR...MOVING EAST AT 55
MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHERN DOUGLAS COUNTY.
  U.S. HIGHWAY 2 EAST OF SUPERIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4632 9212 4660 9220 4674 9208 4671 9202
      4671 9200 4669 9196 4670 9182 4673 9173
      4672 9172 4631 9183
TIME...MOT...LOC 1945Z 254DEG 48KT 4663 9177
WIND...HAIL 60MPH 1.00IN

$$
 MILLER
604 
WWUS53 KDLH 142000
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
300 PM CDT THU JUN 14 2012

WIC031-142010-
/O.EXP.KDLH.SV.W.0053.000000T0000Z-120614T2000Z/
DOUGLAS WI-
300 PM CDT THU JUN 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DOUGLAS COUNTY HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED EAST... 
OUT OF THE WARNED AREA.

LAT...LON 4632 9212 4660 9220 4674 9208 4671 9202
      4671 9200 4669 9196 4670 9182 4673 9173
      4672 9172 4631 9183
TIME...MOT...LOC 2000Z 254DEG 48KT 4665 9148

$$
 MILLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 1:50 PM CDT, 14 minutes earlier.

Area forecast discussion, Jun 14, 1:50 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
150 PM CDT THU JUN 14 2012

.AVIATION.../18Z TAF ISSUANCE/
SCATTERED SHOWERS AND STORMS WILL REDEVELOP ACROSS MOST OF THE
NORTHLAND THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. THE
FRONT WILL MOVE OFF TO THE EAST TONIGHT...CAUSING THE
SHOWERS/STORMS TO END FROM WEST TO EAST. CIGS WILL BE IN THE
MVFR/VFR RANGE...WHILE VSBYS IN THE STRONGER STORMS WILL BE IN THE
IFR/MVFR RANGE. SOME FOG...ESPECIALLY AROUND LAKE SUPERIOR...WILL
REDEVELOP AND LINGER THROUGH THE EVENING HOURS. SKIES SHOULD CLEAR
OUT BY EARLY FRIDAY MORNING AS HIGH PRESSURE BUILDS BACK IN
ACROSS THE NORTHLAND.

&&

.PREV DISCUSSION... /ISSUED 907 AM CDT THU JUN 14 2012/

UPDATE...
INCREASED STRESS ON THUNDER AND HEAVY RAIN ACROSS THE AREA INTO
EARLY EVENING. SLOWLY DECREASED EMPHASIS...USING SCATTERED WORDING
WEST OF THE IRON RANGE LATE THIS AFTERNOON AND EVENING.

SHORT TERM...
PERSISTENT MCC IS PRODUCING LOCAL ONE-HOUR RAINFALLS OVER 2 INCHES
IN AND JUST EAST OF THE UPPER ST CROIX VALLEY. UP TO AN INCH AN
HOUR CONTINUES TO FALL OVER THE IRON RANGE. CONTINUED INFLOW OF
DEEP TROPICAL MOISTURE FROM THE GULF AND FALLING STABILITIES
SUGGEST THAT THUNDER COULD CONTINUE. BACK-BUILDING OF THUNDER IS
BECOMING VIGOROUS WEST AND ESPECIALLY SOUTHWEST OF THE IRON RANGE.

PREV DISCUSSION... /ISSUED 638 AM CDT THU JUN 14 2012/

AVIATION...12Z TAFS

SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE CWA THIS MORNING
WITH PERIODS OF MVFR LOW CIGS AND VISBYS DUE TO HEAVY RAIN. THESE
STORMS WILL MOVE OFF TO THE EAST WITH ANOTHER ROUND FORMING AROUND
20Z ALONG A SLOW MOVING COLD FRONT. SKIES SHOULD BEGIN TO CLEAR
FROM WEST TO EAST LATER THIS EVENING.

PREV DISCUSSION... /ISSUED 403 AM CDT THU JUN 14 2012/

SHORT TERM...SEVERE WEATHER AND HEAVY RAIN POTENTIAL WILL BE THE
MAIN SHORT TERM FOCUS TODAY.

AT 330 AM...ISOLATED SHOWERS AND THUNDERSTORMS WERE FOUND ACROSS
NE MN. FURTHER WEST...STRONG THUNDERSTORMS WERE MOVING FROM THE
RED RIVER VALLEY INTO WESTERN MN. THERE HAVE BEEN A FEW WARNINGS
SO FAR THIS MORNING...BUT HAVE BEEN FAIRLY LIMITED AS THE STORMS
HAVE BECOME ELEVATED DURING THE NIGHT. INTENSE LLJ OF 50+ KNOTS
WILL PERSIST THROUGH THE MORNING...WITH CONTINUED ELEVATED STORM
DEVELOPMENT.

THE 00Z/06Z MODELS ARE HAVING A BIT OF A TOUGH TIME DEPICTING THE
CURRENT CONVECTION ACROSS THE REGION. THE 4 KM NMM WRF ACTUALLY
DOES REASONABLY WELL...BUT IS TOO SLOW AND HAS LESS PCPN THAN
CURRENTLY ONGOING. THINK THE CURRENT MCS WILL MOVE EASTWARD INTO
THE CWA THIS EARLY MORNING. WILL CONTINUE TO MAINTAIN LIKELY POPS
ACROSS MUCH OF THE AREA THIS MORNING GIVEN PROPAGATION AND
FAVORABLE MCS MAINTENANCE NUMBERS. CANNOT RULE OUT A FEW ELEVATED
STORMS PRODUCING SEVERE HAIL.

THE FOCUS FOR THE AFTERNOON WILL SHIFT TO A FAIRLY WIDESPREAD
CHANCE OF SEVERE THUNDERSTORMS...ALONG WITH SOME POSSIBLE HEAVY
RAIN. ACTUALLY FEEL FAIRLY COMFORTABLE WITH THE 4 KM NMM WRF
SIMULATED REFLECTIVITY...IN TERMS OF COVERAGE AND CONVECTIVE MODE.
NAM MUCAPE VALUES BY LATE THIS AFTERNOON RISE TO AOA 3000
J/KG...AND IT APPEARS IT WILL DEFINITELY BE SURFACE BASED. SPC HAS
A 10 PERCENT TORNADO RISK INTO PINE COUNTY...WITH A 30 PERCENT
HAIL AND WIND. BULK SHEAR VALUES WILL BE HIGHEST NORTH AND EAST OF
THE GREATEST RISK AREA. NONETHELESS...IT LOOKS LIKE IT WILL BE A
VERY ACTIVE AFTERNOON AND EVENING FOR SEVERE WEATHER ACROSS MUCH
OF MINNESOTA AND WISCONSIN.

PRECIPITABLE WATER VALUES REACH AROUND 1.6 INCHES...WHICH COULD
RESULT IN LOCALLY HEAVY RAINFALL ACROSS THE CWA. RIVER LEVELS ARE
STILL ELEVATED IN MOST AREAS...BUT IT LOOKS LIKE THE STORMS WILL
AT LEAST BE TRANSITORY...AND WILL BE PUSHING OUT OF THE CWA
THIS EVENING ALREADY. THIS WILL DEFINITELY HELP TO LESSEN THE
FLOODING THREAT...BUT CANNOT RULE OUT HEAVY RAINFALL.

THE SHOWERS AND STORMS WILL MOVE OUT OF THE REGION
TONIGHT...ALLOWING FOR CLEARING SKIES. HAVE DROPPED TEMPS SEVERAL
DEGREES...CLOSER TO MOS GUIDANCE. FRIDAY SHOULD BE GENERALLY
DRY...WITH TEMPERATURES INTO THE 80S FOR MOST AREAS.

LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY NIGHT.

THE MAIN FOCUS FOR THE EXTENDED IS THE POTENTIAL FOR SEVERAL STORM
SYSTEMS TO AFFECT THE REGION THROUGH THE MIDDLE OF NEXT WEEK. MEDIUM
TO LONG RANGE MODELS ARE NOT IN THE BEST AGREEMENT ON TIMING AND
PLACEMENT OF INDIVIDUAL SHORT WAVES. HOWEVER...THEY DO AGREE THAT
DEEP SOUTHERLY FLOW WILL BE IN PLACE BY SATURDAY AFTERNOON AHEAD OF
A STRONG COLD FRONT. SHEAR AND INSTABILITIES WILL BE SUFFICIENT TO
SUPPORT SEVERE THUNDERSTORMS AHEAD OF THE COLD FRONT. SPC HAS
ALREADY INCLUDED OUR CWA IN A SEE TEXT FOR THE DAY 3 CONVECTIVE
OUTLOOK. WE LOOK TO DRY OUT A BIT ON SUNDAY BEFORE THE NEXT STRONG
SHORTWAVE AND COLD FRONT MOVE IN ON MONDAY. THIS WILL BRING ANOTHER
CHANCE OF SEVERE WEATHER AND HEAVY RAINFALL. THIS FAST MOVING ZONAL
PATTERN WILL CONTINUE INTO THE MIDDLE OF NEXT WEEK WITH SEVERAL MORE
CHANCES FOR HEAVY RAINFALL. FLOODING MAY BECOME AN ISSUE BY NEXT
WEEK AS THE GROUND BECOMES MORE SATURATED. TEMPERATURES WILL
CONTINUE TO BE AOA SEASONALLY NORMS FOR MID JUNE.

&&

.POINT TEMPS/POPS...
DLH  55  79  58  78 /  70  10  20  60
INL  54  79  55  80 /  40  10  40  50
BRD  57  84  62  82 /  50  10  40  60
HYR  62  86  63  85 /  70  10  40  50
ASX  60  83  61  85 /  70  10  20  50

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.
&&

AVIATION...BERDES
Hazardous weather outlook, Jun 14, 1:45 PM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED...
NATIONAL WEATHER SERVICE DULUTH MN
145 PM CDT THU JUN 14 2012

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-151030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
145 PM CDT THU JUN 14 2012

...SEVERE THUNDERSTORMS EXPECTED LATER THIS AFTERNOON AND INTO THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

IN THE WAKE OF MORNING THUNDERSTORMS ACROSS THE REGION...ADDITIONAL
STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE
NORTHLAND DURING THE MID TO LATE AFTERNOON AHEAD OF A DISTURBANCE
AND COLD FRONT APPROACHING FROM THE DAKOTAS. THE PRIMARY THREATS
WILL BE LARGE HAIL AND DAMAGING WINDS WITH ANY STORMS FROM MID
AFTERNOON THROUGH THIS EVENING...ALTHOUGH TORNADOES ARE ALSO
POSSIBLE. THE AREA AT GREATEST RISK FOR TORNADOES WILL BE IN THE
VICINITY OF A NORTHWARD MOVING OUTFLOW BOUNDARY FROM PORTIONS OF
CENTRAL AND EAST CENTRAL MINNESOTA INTO NORTHWEST WISCONSIN...FROM
THE BRAINERD LAKES AREA...EASTWARD TO PINE CITY...HINCKLEY...
HAYWARD AND SPOONER. ADDITIONAL HEAVY RAINFALL WILL ALSO BE POSSIBLE
THIS EVENING...AND WITH THE ONE TO TWO INCHES OF RAIN THAT HAS
ALREADY FALLEN IN SOME LOCALES THIS MORNING...SOME FLOODING OR FLASH
FLOODING IS ALSO POSSIBLE. THE STORMS WILL END FROM WEST TO EAST
LATE THIS EVENING AND OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE NEARLY EVERY DAY FROM SATURDAY THROUGH
WEDNESDAY. THE GREATEST CHANCE OF THUNDERSTORMS WILL BE ON SATURDAY
AND SATURDAY NIGHT...AND AGAIN ON MONDAY AND MONDAY NIGHT. WHILE IT
IS TOO EARLY AT THIS TIME TO DETERMINE SPECIFIC SEVERE THUNDERSTORM
CHANCES THIS FAR IN ADVANCE...IT CERTAINLY APPEARS THAT THERE IS AT
LEAST SOME RISK FOR ADDITIONAL SEVERE STORMS AND HEAVY RAINFALL THIS
WEEKEND INTO THE MIDDLE OF NEXT WEEK AS THE ACTIVE WEATHER PATTERN
PERSISTS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS LIKELY LATER THIS AFTERNOON INTO LATE
THIS EVENING,MAY BE NEEDED TODAY AND TONIGHT.

LSZ121-140>148-151030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
145 PM CDT THU JUN 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG AND GUSTY SOUTHEAST WINDS AND LOCALLY HIGHER WAVES SHOULD
DIMINISH BY MID AFTERNOON.  ADDITIONAL STRONG TO POSSIBLY SEVERE
THUNDERSTORMS ARE EXPECTED ACROSS WESTERN LAKE SUPERIOR FROM LATE
THIS AFTERNOON THROUGH SHORTLY AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLY NEARLY EVERY DAY FROM SATURDAY THROUGH
WEDNESDAY. THE GREATEST CHANCE OF THUNDERSTORMS WILL BE ON
SATURDAY AND SATURDAY NIGHT...AND AGAIN ON MONDAY AND MONDAY NIGHT.

 MILLER

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Jun 14, 9:28 AM CDT, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
928 AM CDT THU JUN 14 2012

WIZ007-008-141445-
SAWYER-WASHBURN-
928 AM CDT THU JUN 14 2012

...STRONG THUNDERSTORMS AND TORRENTIAL RAINFALL CONTINUE TO AFFECT
SOUTHERN SAWYER COUNTY...

AT 926 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF COUDERAY...MOVING NORTHEAST
AT 20 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING...EXTREMELY HEAVY RAINFALL. SOME LOCALES
BETWEEN EXELAND...COUDERAY AND NEW POST MAY RECEIVE UP TO 2
INCHES OF ADDITIONAL RAINFALL THROUGH 10 AM.

LOCATIONS IMPACTED INCLUDE...
  COUDERAY...           RADISSON...           OJIBWA...
  NEW POST...           LAKE CHETEK...        CHIPPEWA FLOWAGE...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4580 9159 4599 9121 4585 9098 4563 9098
      4563 9127 4563 9156

 MILLER
Local storm report, Jun 14, 10:08 AM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1008 AM CDT THU JUN 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0901 AM     TSTM WND GST     BIRCHWOOD               45.66N 91.55W
06/14/2012  M54 MPH          WASHBURN           WI   TRAINED SPOTTER

            SMALL BRANCHES DOWN. PENNY SIZE HAIL.

&&

SGOHDE
Special weather statement, Jun 14, 10:41 AM CDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1041 AM CDT THU JUN 14 2012

WIZ003-008-009-141600-
ASHLAND-PRICE-SAWYER-
1041 AM CDT THU JUN 14 2012

...STRONG THUNDERSTORMS WITH HEAVY RAIN OVER SAWYER AND PRICE
COUNTIES...

AT 1038 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR A CLUSTER OF
STRONG THUNDERSTORMS IN THE EXELAND...WINTER AND FLAMBEAU RIVER
STATE PARK AREAS. STORMS WERE MOVING EAST AT 20 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND
GUSTS UP TO 45 MPH... AND FREQUENT CLOUD TO GROUND LIGHTNING. IN
ADDITION... THESE STORMS WILL CONTINUE TO PRODUCE TORRENTIAL
RAINFALL...WITH SOME AMOUNTS APPROACHING 2 INCHES IN LESS THAN AN
HOUR WHICH MAY CAUSE LOCALIZED FLOODING.

LOCATIONS IMPACTED INCLUDE...
  WINTER...
  FLAMBEAU RIVER STATE PARK...
  EXELAND...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4560 9068 4563 9070 4563 9133 4591 9136
      4600 9059 4576 9040 4551 9048 4551 9069

 MILLER
Special weather statement, Jun 14, 11:44 AM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1144 AM CDT THU JUN 14 2012

WIZ002>004-141715-
ASHLAND-BAYFIELD-IRON-
1144 AM CDT THU JUN 14 2012

...STRONG SOUTH TO SOUTHEAST WINDS TO AFFECT MUCH OF THE BAYFIELD
PENINSULA THROUGH 1230 PM...

AT 1140 AM CDT...SOUTH TO SOUTHEAST WINDS FROM 35 TO 45 MPH...WITH
SOME GUSTS FROM 50 TO 55 MPH WERE AFFECTING MUCH OF THE BAYFIELD
PENINSULA OF NORTHWEST WISCONSIN.  THE WINDS ARE ASSOCIATED WITH THE
BACK EDGE OF THE AREA OF THUNDERSTORMS THAT IS DEPARTING THE AREA.

STRONG WINDS WILL AFFECT CORNUCOPIA...BAYFIELD...WASHBURN...SAND
BAY...AND THE APOSTLE ISLANDS.  THE STRONGEST WINDS ARE LIKELY TO
AFFECT THE HIGHER TERRAIN ON THE INTERIOR BAYFIELD PENINSULA TO THE
WEST OF BAYFIELD AND WASHBURN.  IT IS POSSIBLE THAT SOME SMALL TREE
LIMBS AND POWER LINES COULD BE BLOWN DOWN BY THE WINDS.

LOCATIONS IMPACTED INCLUDE...
  LA POINTE...          SAND BAY...           BAYFIELD...
  RASPBERRY ISLAND...   MADELINE ISLAND...    RED CLIFF...
  ODANAH...             OAK ISLAND...         DEVILS ISLAND...
  STOCKTON ISLAND...    MICHIGAN ISLAND...    OUTER ISLAND...

LAT...LON 4690 9064 4686 9070 4684 9072 4686 9056
      4684 9056 4673 9076 4659 9048 4651 9049
      4649 9149 4678 9150 4705 9070 4709 9074
      4702 9062 4708 9057 4697 9061 4689 9043

 MILLER
Local storm report, Jun 14, 1:14 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
114 PM CDT THU JUN 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     NON-TSTM WND GST 6 W CORNUCOPIA          46.86N 91.23W
06/14/2012  E60 MPH          BAYFIELD           WI   PUBLIC

            WAKE LOW WIND GUST. SEVERAL TREES DOWN ON BARK POINT

&&

SGOHDE
Special weather statement, Jun 14, 1:58 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
158 PM CDT THU JUN 14 2012

MNZ037-038-WIZ001-006-007-141945-
BURNETT-CARLTON/SOUTH ST. LOUIS-DOUGLAS-PINE-WASHBURN-
158 PM CDT THU JUN 14 2012

...A LINE OF THUNDERSTORMS IS MOVING TOWARD DULUTH AND SUPERIOR...

AT 153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
GOWAN TO 5 MILES EAST OF SANDSTONE...MOVING EAST AT 45 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 35 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS OF UP TO AN INCH IN A HALF HOUR IN A FEW PLACES....

* THUNDERSTORMS WILL BE NEAR...
  BROOKSTON AND NEMADJI BY 205 PM...
  BURNETT AND NICKERSON BY 210 PM...
  SAGINAW AND WRENSHALL BY 215 PM...
  MUNGER AND TWIG BY 220 PM...
  HERMANTOWN AND PROCTOR BY 225 PM...
  WEST DULUTH AND DULUTH BY 230 PM...
  CHESTER PARK DULUTH AND ARNOLD BY 235 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4692 9300 4692 9184 4690 9186 4678 9207
      4673 9204 4669 9196 4670 9180 4605 9182
      4604 9296

EOM

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 5:10 AM CDTSpecial Weather StatementDLHPine35 min
Jun 14, 5:57 AM CDTSpecial Weather StatementDLHCarlton, Pine33 min
Jun 14, 6:02 AM CDTSpecial Weather StatementDLHItasca43 min
Jun 14, 6:35 AM CDTSpecial Weather StatementDLHCarlton55 min
Jun 14, 6:38 AM CDTSpecial Weather StatementDLHLake, Saint Louis67 min
Jun 14, 7:55 AM CDTSpecial Weather StatementDLHLake65 min
Jun 14, 8:41 AM CDTSpecial Weather StatementDLHLake34 min
Jun 14, 1:58 PM CDTSpecial Weather StatementDLHCarlton, Pine47 min
Jun 14, 2:25 PM CDTSpecial Marine WarningDLH50 min
Jun 14, 3:25 PM CDTSpecial Weather StatementDLH20 min
Jun 14, 3:27 PM CDTSpecial Weather StatementDLHKoochiching18 min
Jun 14, 3:43 PM CDTSpecial Weather StatementDLHKoochiching17 min
Jun 14, 3:59 PM CDTSpecial Weather StatementDLH31 min
Jun 14, 4:32 PM CDTSpecial Weather StatementDLHLake13 min
Jun 14, 7:33 AM CDTSpecial Weather StatementDLHDouglas, Sawyer, Washburn57 min
Jun 14, 7:37 AM CDTSpecial Weather StatementDLHDouglas53 min
Jun 14, 8:35 AM CDTSpecial Weather StatementDLHBayfield, Douglas, Sawyer, Washburn25 min
Jun 14, 9:06 AM CDTSpecial Weather StatementDLHSawyer24 min
Jun 14, 9:28 AM CDTSpecial Weather StatementDLHSawyer17 min
Jun 14, 9:48 AM CDTAreal Flood AdvisoryDLHSawyer, Washburn9 hr
Jun 14, 10:41 AM CDTSpecial Weather StatementDLHSawyer19 min
Jun 14, 11:44 AM CDTSpecial Weather StatementDLHAshland, Bayfield31 min
Jun 14, 2:23 PM CDTSpecial Weather StatementDLHBurnett, Washburn52 min
Jun 14, 2:48 PM CDTSpecial Weather StatementDLHBayfield, Douglas12 min
Jun 14, 3:03 PM CDTSpecial Weather StatementDLHBayfield12 min
Jun 14, 3:15 PM CDTSpecial Weather StatementDLHSawyer, Washburn15 min
Jun 14, 3:34 PM CDTSpecial Weather StatementDLHSawyer26 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2012Severe Thunderstorm Warnings in Wisconsin, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.